Today was a good day, and at times I felt a teensy bit normal. It was my youngest son's 6th birthday party today . Thankfully rather than the madness of a self-catered party in the local village hall, we had decided before all this happened that we would have his party at the local Build-a-Bear workshop followed by lunch at his favourite restaurant, Wagamamas. I had permission from the Cardiac Rehab lady to go to the party and it was lovely to see his friends and some of my mummy friends and have a much needed chin wag. Everyone is still very shocked by what happened, and it was nice that a few of the mums said how well I looked. I think people think that you develop green horns or something after something like this happens, but actually I look no different to before.
What was also extra nice was seeing my office mate and her wife in the Build-a-Bear shop. It was nice to catch up and for her to see that I am basically ok, just taking it easy. Exciting times for them as they are preparing to adopt, such a life changing event.
The party went well and the food at Wagamamas was, as ever, lovely. More importantly it was healthy and heart friendly. I had teriyaki chicken donburi and ate relatively well. My appetite is coming back a little but because of the effect of the meds my tummy is fragile and I sometimes feel like I don't know what to eat. I was really chuffed to have been out of the house for a few hours with no ill effects. The only difference between me and the other mums was that I had to sit down a lot, but actually that has more to do with the side effects of the meds than my heart. I was surprised how few of them had eaten at Wagamamas before, it almost felt like I was educating people! Nice to have the kids eating healthy-ish food at a party, I say ish as I can't really claim that ice cream with chocolate sauce is a fine example of healthy eating.
Which brings me on to the subject of medication. Lots of it, all at once and it makes you feels weird attimes. I am now on aspirin, a statin, a beta blocker, an ace inhibitor, an anti platelet agent, plus my usual thyroxine. I have an autoimmune thyroid condition which I take thyroxine for, not a problem as long as the dose is right. The new meds are giving me the squits and also I feel a bit faint and clammy sometimes, notably an hour or two after I take stuff. I guess you can't make drastic changes like this without some reaction but it is quite nerve jangling as you try to work out what sensations are heart related, what are meds related etc etc.
But today has been a good, almost great day. The party went well, I coped well, I walked to the post box and back on my own, a bit faster than before. So... Progress. Baby steps I know but it all helps.